Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 18, 2012, 4:41 PM CDT for Duval County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 18, 2012, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 108 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217
WUUS54 KCRP 182141
SVRCRP
TXC131-182215-
/O.NEW.KCRP.SV.W.0142.120618T2141Z-120618T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 PM CDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DUVAL COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR RAMIREZ...OR 16 MILES SOUTH OF BENAVIDES...
AND MOVING WEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAMIREZ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2727 9853 2733 9853 2734 9855 2736 9858
2743 9860 2748 9833 2731 9827 2726 9840
2726 9852
TIME...MOT...LOC 2140Z 072DEG 5KT 2737 9840
$$
PZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:57 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 18, 2:57 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 257 PM CDT MON JUN 18 2012 .SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...MID/UPPER LOW HAS SLOWLY MOVED W THROUGHOUT THE DAY AND IS CURRENTLY LOCATED OVER THE NW GULF OF MEX. THE LOW IS PROGD TO CONT TO SLOWLY MV W TO SW AND ACROSS S TX THRU TUE...BRINGING DEEPER GULF MOISTURE TOWARD S TX. HAVE GONE WITH DECREASING RAIN CHCS THIS EVENING...THEN INCREASING ONCE AGAIN ACROSS THE OFFSHORE WATERS TOWARD EARLY TUE MORNING AND SPREADING INLAND THROUGH TUE AFTERNOON. MODELS KEEP THE PRECIP FROM REACHING THE RIO GRANDE PLAINS DURING THE DAY...BUT WENT WITH A SLIGHT CHC BY TUE EVENING BEFORE PRECIP DIMINISHES. BY EARLY WED MORNING AFTER 06Z...THE PRECIP IS EXPECTED TO REGENERATE ACROSS THE MARINE ZONES AND COASTAL COUNTIES AND SPREAD INLAND. HIGHS WILL REMAIN SLIGHTLY ABV NORMAL BUT DID GO A DEGREE OR TWO COOLER DUE TO THE INCREASING CLOUDS/RAIN ON TUE. LOWS ARE EXPECTED TO REMAIN NEAR NORMAL. && .MARINE...THE WEAK TO MODERATE ONSHORE FLOW CAN BE EXPECTED TO INCREASE TO MOD LEVELS TONIGHT...MAINLY ACROSS THE NEARSHORE WATERS BETWEEN BAFFIN BAY AND PORT ARANSAS. SCEC CONDITIONS ARE EXPECTED TO CONT INTO TUE AND TUE NIGHT. ISOLD TO SCT SHRA'S AND TSRA'S WILL BE POSSIBLE TONIGHT THROUGH MID WEEK. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...EXTENDED PART OF THE FORECAST WILL START OUT WITH DEEPER MOISTURE LOCATED OVER SOUTH TEXAS. MODELS PROG PW VALUES TO INCREASE AOA 2 INCHES ALONG THE MIDDLE TEXAS COAST BY 12Z WEDNESDAY. UPPER LEVEL DISTURBANCE WILL CONTINUE TO MIGRATE TO THE WEST PUTTING PARTS OF SOUTH TEXAS IN A FAVORABLE LOCATION FOR SHOWERS AND THUNDERSTORMS. HIGHEST POPS WILL CONTINUE OVER THE EASTERN CWA AND COASTAL WATERS WHERE SLIGHTLY BETTER MOISTURE WILL RESIDE. WILL ALSO HAVE TO WATCH OUT FOR LOCALLY HEAVY RAINFALL AT TIMES DUE TO SLOW STORM MOTIONS. TEMPS WILL BE DEPENDENT ON CLOUD COVER AND RAINFALL CHANCES FOR WEDNESDAY AND THURSDAY AND HAVE LOWERED HIGHS BY A FEW DEGREES IN MOST LOCATIONS. FOR LATE INTO THE WORK WEEK AND WEEKEND...UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE CENTRAL CONUS. ALSO...GFS/EURO NOW HAVE JUST A BROAD AREA OF LOW PRESSURE LOCATED OVER THE GULF WITH DEEPEST MOISTURE WELL EAST OF THE REGION. GFS PROG PWATS TO FALL AROUND 1.4 TO 1.5 INCHES..SO THINK PRECIP CHANCES WILL BEGIN TO DIMINISH FROM FRIDAY INTO THE WEEKEND. HAVE STARTED TO TAPER OFF AND LOWER POPS IN LATER PERIODS FOR NOW. TEMPS WILL BEGIN TO WARM BACK UP AS WELL FOR THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 91 76 91 74 / 20 40 30 50 20 VICTORIA 74 91 74 91 72 / 20 40 30 50 20 LAREDO 77 100 78 97 76 / 10 10 20 30 20 ALICE 74 95 74 93 72 / 20 40 20 50 20 ROCKPORT 78 88 79 89 77 / 20 40 30 50 30 COTULLA 74 98 74 96 73 / 10 10 20 30 20 KINGSVILLE 75 94 76 92 73 / 20 40 20 50 20 NAVY CORPUS 79 88 79 88 78 / 20 40 30 50 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM TB/78...LONG TERM
Hazardous weather outlook, Jun 18, 5:38 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 538 AM CDT MON JUN 18 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 538 AM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY...MAINLY EAST OF INTERSTATE 37. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH CHANCES PEAKING ON WEDNESDAY BEFORE LESSENING BY LATE IN THE WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. LONG PERIOD SWELL MAY ALLOW FOR AN ELEVATED RIP CURRENT RISK THROUGH MUCH OF THE WEEK...WITH A MODERATE RISK OF RIP CURRENTS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/RH
In the hours before
Special weather statement, Jun 18, 4:17 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 417 PM CDT MON JUN 18 2012 TXZ240-182200- DUVAL- 417 PM CDT MON JUN 18 2012 ...STRONG THUNDERSTORM AFFECTING DUVAL COUNTY... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BENAVIDES...MOVING WEST AT 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. PZ
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.